MAUDE Adverse Event Report: DEPUY SPINE INC EXPEDIUM SPINE SYSTEM SI POLYAXIAL SCREW 5.5 X 6 X 45MM; ORTHOSIS, SPINAL PEDICLE FIXATION

DEPUY SPINE INC EXPEDIUM SPINE SYSTEM SI POLYAXIAL SCREW 5.5 X 6 X 45MM; ORTHOSIS, SPINAL PEDICLE FIXATION
Model Number 179712645
Medical Device Problem Codes Material Twisted/Bent (2981); Unintended Movement (3026)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on an unknown date, the set screw from the right l4 screw ¿popped-off¿ during an unknown procedure.Revision surgery was required.The surgeon removed the remaining two set screws at l5/s1, rod, and l4 screw.No further information was provided.Concomitant device reported: unknown screws (part # unknown, lot # unknown, quantity unknown).Unknown rods (part # unknown, lot # unknown, quantity unknown), this report is for one (1) expedium spine system si polyaxial screw 5.5 x 6 x 45mm.This is report 2 of 5 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: the complaint cannot be confirmed for si polyaxl screw 6 x 45mm (part# 179712645, lot# 262631) as no damage or functional defect was evident with the returned device.A definitive root cause could not be determined for the reported problem.No product design or manufacturing issues were identified, and no new malfunctions were identified either.Based upon these results, no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot = the dhr of product code: 179712645 lot : 262631.Was electronically reviewed and no non-conformances were observed during the manufacturing process.The product was released on: 21.11.2019.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: h3, h6: investigation summary: investigation flow: functional / damage.Visual inspection: si polyaxial screw 6 x 45mm (part# 179712645, lot# 262631, qty# 1) was returned and received at us cq.Upon visual inspection at cq, it is observed that the surface of the head part of the polyaxial screw shows few scratches.Rest of the device looks good without any damage.Device failure/ defect was identified.Functional test: the received polyaxial screw (179712645/ 262631) was assembled with rod (179772075/ tbdft7tr) and setscrew (179702000/ 261035) with no issues.The assembly construct was tight as intended.The complaint can not be replicated with the returned devices.Document/ specification review: no design issues or discrepancies were noted during the investigation.Complaint was not confirmed.Investigation conclusion: the complaint cannot be confirmed for si polyaxial screw 6 x 45mm (part# 179712645, lot# 262631) as no damage or functional defect was evident with the returned device.A definitive root cause could not be determined for the reported problem.No product design or manufacturing issues were identified, and no new malfunctions were identified either.Based upon these results, no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot: the dhr of product code: 179712645, lot : 262631 was electronically reviewed and no non-conformances were observed during the manufacturing process.The product was released on: 21.11.2019 qty: (b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
EXPEDIUM SPINE SYSTEM SI POLYAXIAL SCREW 5.5 X 6 X 45MM
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
MDR Report Key10869182
Report Number1526439-2020-02243
Device Sequence Number2601828
Product Code MNI
UDI-Device Identifier10705034067735
UDI-Public(01)10705034067735
Combination Product (Y/N)N
Initial Reporter CountryAS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number179712645
Device Catalogue Number179712645
Device Lot Number262631
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/16/2020
Initial Date Received by Manufacturer 10/26/2020
Supplement Date Received by Manufacturer12/14/2020
12/29/2020
Initial Report FDA Received Date11/19/2020
Supplement Report FDA Received Date12/28/2020
01/01/2021
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MMSI ROD PREBENT, 5.5 X75MM, T; SINGLE-INNER SETSCREW; UNK LOCKING/SET SCREWS; UNKNOWN LOCKING/SET SCREWS; MMSI ROD PREBENT, 5.5 X75MM, T; SINGLE-INNER SET SCREW; UNK LOCKING/SET SCREWS; UNKNOWN LOCKING/SET SCREWS
Outcome Attributed to Adverse Event Required Intervention;
Patient Age27 YR
Patient Weight130